Side effects of Aboemaciclib

  • 2 replies
  • 316 subscribers
  • 147 views

Has anyone experienced side effects with this drug of sore throat , swolen glands and cough. I have been taking for nearly 2 years 3 months ago I dropped from 150 mg x twice a day to 100mg twice a day because of side effects affecting my bowel but for the past 5-6 weeks I have felt constantly under the weather. Starting with a cough but frequently with a sore throat/ sniffly nose. Hay-fever has been suggested but antihistamines don't seem to make a huge difference. I also have lethargy as well. I wondered if anyone else has had similar symptoms? I have stage 4 breast cancer with secondaries in my lungs that was diagnosed 2 years ago. Recent CT scan shows it is all settled. 

  • Hello mountain climber. 
    sorry to hear about your cancer diagnosis. 
    I have been on Abemaciclib for a year. I started on 100mg twice a day but the side effects were just too much so I am now on 50mg twice a day. I have had all the same side effects as you. Sore throat and a cough that just won’t go away. I had a month long break and I felt great back to my old self. Even on the 50mg I still have the cough and the sore throat and have trouble swallowing some food. I still feel a bit rubbish and lethargic most days. I know it’s a wonderful drug and we are so lucky to have been given it but it can be a slog to take it every day. Only another 12 months to go. Good luck for the future glad everything has settled down. 

  • Hi Trinity girl. Thankyou. That's really interesting to hear. I have been trying to find out the cause. I will speak to my Mcmillan nurse about this. Thankyou so much for replying. Yes it is a great drug. I will take advice about how to go further. Good luck with your journey..x